Doctor insights on:
Liver Derivative Complex Medication
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
Hepatitis B, right?: If you're a chronic carrier, it's wise to get under the care of a specialist who can keep it at bay, though right now it's not curable. No over-the-counter stuff will help. Forget 'pop claims'; even milk thistle won't cure you. Best wishes. ...Read more
Yes: Although tylenol (acetaminophen) is a liver toxin at large dosages, it is generally considered safe if you limited to 3 to 4 g per day. The anti-inflammatory medicines such as Motrin only rarely have an effect on the liver and are considered safe f to deliver. Omega-3 fatty acids derived from fish oil (not flax or vegetable sources) can be potent anti-inflammatories, but they take 2 to 3 months. Dose is 1200mg. ...Read more
Could be; many cause:
Don't know anything about you, your history, meds, other factors.
See your doc. ...Read more
I take several different medications and im scared that they are destroying my liver, but it can cause even more damage if i stop taking them. Help?
Liver: Speak to the prescribing doctor or pharmacist. Check lfts. Go to epocrates.Com. Question otherwise too vague. ...Read more
Blood tests: You definitely want to catch damage before there are any signs of damage. Thus anyone prescribing medication that can be harmful to the liver will recommend regular blood testing to watch for any liver troubles. ...Read more
What's causing pain?: The liver itself has no pain fibers, as true with brain--either can be sliced with a surgical tool and no pain. The capsule or linings of each organ has pain fibers. Unlikely to have 'liver pain' unless something is irritating the lining. So, find out what's causing the pain, and how to stop it will become clear. Try the following: stop-if ingesting-alcohol, coffee, hot/spicy foods, Aspirin drugs. ...Read more
Should be aware.: Liver cells regenerating all the time. Your doc should worry about your medications as it is generally too technical for the lay person to predict liver toxicity and drug / drug interactions. You should listen to them. Be honest about alcohol use and your history of any liver disease. ...Read more
Ask pharmacist: Although there are some medications that significantly challenge the liver, most don't even though they are detoxified (broken down for removal from the body) by the liver. Others are removed by the kidneys. Pharmacist and physicians have best resources but docs have more clinical experience to know which are most likely to precipitate a liver problem ...Read more
Does cysts in the liver cause major medical problems? Is there a medication to resolve the cysts?
Usually benign: Cysts are usually benign and don't cause any problems. However, sometimes they become so large tha they press on other organs and cause pain. In this situation, they may require treatment (drainage, etc.). There are no mediations which have proven to resolve the cysts. Patients with genetic causes of cysts (polycystic liver) should be followed by a physician. ...Read more
What happens if diagnosed with liver cirhossis, how long can a person live even when on proper medication?
Depends.: Generally, depending on the cause of liver cirrhosis, life expectancy from the time it is diagnosed and treated will vary between 21 to 24 years , depending on the presence of other cop-morbid illnesses and how intensive the treatment is. ...Read more
Is it safe to stop taking my pain medication for a few days to give my liver a break. Its hard but I don't want to be adicted. ?
Liver break: Please consult with your md as to the advisability of altering your pain medication doses. It is unlikely that taking a 2 day break will significantly protect your liver. It may not afford any less risk of them becoming addictive either. Consider alternative pain meds that can be taken as needed or have less risk of habituation (addiction). ...Read more
No: There are no therapies proven to improve cirrhosis. There are many therapies available to improve and control symptoms. If you have infectious hepatitis, treatment for this may improve disease a bit. ...Read more
It is harmless!: Liver cysts are rarely symptomatic. Since they are benign they rarely require treatment. If it becomes very large and causes symptoms, then surgical intervention may be needed but it must be done with due caution and avoided as long as possible. ...Read more
Maybe: Depends on the medication and type / severity of liver disease. ...Read more
Not common, but: Tricor is a brand of fenofibrate, which is a med for triglycerides. It is usually well tolerated, but everyone taking a cholesterol med of any kind (including herbs) should get their liver checked 6 weeks after starting and/or after any dose adjustment. Fenofibrate can increase liver enzyme tests, but if followed properly by a doctor, should never cause liver damage or permanent problems. ...Read more
You need: To find out the cause of the enzyme elevation. There are treatments if it is a virus, and youshould steer clear of alcohol if that is a potential cause and until one is found, but many medications can cause the "trans-aminitis". No heal-all for this serious finding need to see an internist/hepatologist. ...Read more
HRT: Hormone replacement therapy may not be a good choice if one has a liver problem. Hormones are generally metabolized in the liver and may result in other problems if your liver is not working properly.There are other medications that can be used for signs and symptoms of menopause. There are also some herbal supplements that may alleviate some of the menopausal symptoms. ...Read more
Don't understand: Not quite sure what you are asking. If you've been told that certain medications are not safe because of your liver disease there is little to be done. ...Read more
When would the earliest onset of liver toxicity be associated with inh after start of medication?
Any Time-See Below: Inh hepatotoxicity can occur at any time during treatment but generally occurs after weeks to months of therapy rather than days to weeks after treatment has begun. Note 15% of patients who take inh have asymptomatic minor elevations of liver transaminases that usually resolves even with continued therapy and is not considered inh hepatitis. ...Read more
Is there a way to tell drug/medication damage on liver biopsy from disease process (for a child)
Sort of: There are some drugs, such as acetominophen (tylenol) that cause a certain typed damage to the liver structure. Some chemotherapeutic agents can do the same thing. Otherwise, likely it will be difficult to distinguish from other types of liver damage, especially if there is a known liver disease. ...Read more
What is the best way 2 thin your blood with out having to take any medication to mess up your liver?
Blood thinners : You are only 17 years old and there should be no reason for you to make your blood thin unless you or your family have history of having blood clots and in that situation you would require a blood thinner. ...Read more
- Talk to a doctor online
- Complex liver cyst
- Medications to avoid with a fatty liver
- Taking medications fatty liver necrosis
- List of foods with soy derivatives
- Is clarotin d a derivative of amphetamine?
- Can thyroid medication elevate your liver enzymes and cause pain?
- Doctor orgered mri on left side upper pole complex liver cyst is that cancer
- Complex nodules
- Pictures of complex liver cysts